MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 45/17; TOTAL SHOULDER ARTHROPLASTY SYSTEM

ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 45/17; TOTAL SHOULDER ARTHROPLASTY SYSTEM
Model Number ARTHREX ECLIPSE HUMERAL HEAD, 45/17
Health Effect - Clinical Codes Tissue Damage (2104); Osteolysis (2377)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was discovered during social safeguard review that the following incident was mentioned in an arthrex chatter community: on (b)(6) 2019 a (b)(6) year old patient underwent a revision procedure where an arthrex eclipse ar-9345-17 (lot 1295172500) was explanted.The patient had a long surgical history involving this shoulder.Including an open glenohumeral operation that required his subscapularis being taken down.The subscap repair did not involve arthrex products and was reported to have failed.The arthrex eclipse device had been implanted during a 2018 procedure which was performed in kuwait.There is no additional information available with regard to the original arthrex implant procedure.During the (b)(6) 2019 procedure the arthrex eclipse device was found to be have a solid fixation in the patient bone.The device was able to be explanted with only the minimal bone loss equal to the space of the 18mm cage screw.During the procedure the cage screw, reunion and glenoid were also removed however there is no information available with regard to the part numbers of these devices.The devices will not be returning to arthrex for evaluation because they were reported to have been sent to pathology as specimen samples.

Brand Name
ARTHREX ECLIPSE HUMERAL HEAD, 45/17
Common Device Name
TOTAL SHOULDER ARTHROPLASTY SYSTEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9225661
Report Number1220246-2019-01371
Device Sequence Number2524686
Product Code QHQ
UDI-Device Identifier00888867060029
UDI-Public00888867060029
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberARTHREX ECLIPSE HUMERAL HEAD, 45/17
Device Catalogue NumberAR-9345-17
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;